A new question is answered every 9 seconds

Severe muscle ache, tremor after taking TRAZODONE.

Resolved Question:

I was taken of 150 mg of trazodone 2 days ago, and put on 5 mg of ambien. the trazodone gave me severe muscle aches and pains, and tremors, but didn't help me sleep. I slept the first night with the ambien,but I had a headache and heartburn yesterday. Last night i didn't sleep and woke up with a headache and and stomach ache. I was also put on 40 mg of pepcid for gerd. I was wondering if I am having normal symptoms and if it is safe to go up to 10 mg of ambien, as my psychiatrist said I could if 5 mg didn't work. I was also wondering if the muscle pains will go away. I am bipolar and always had issus with bouts of insomnia. I take 20mg of prozac, 300mg of seroquel xr, 300 mg of trileptal, and 4 mg of klonopin. i am also feeling alittle anxious today.


Category: Psychiatrist

Ask Your Own Question

Category: Sexologist
Dr. Srikanth Reddy is online now

Expert:  Dr. Srikanth Reddy replied 4 Days.

Hello
Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
If trazodone has not helped you then there is no sense in continuing it. Your doctor has done a right step by withdrawing the medicine. Secondly ambien can cause gastiritis and headache but the same is time limited and the body generally adjusts to the medications and then the headache and acidity will be reduced,. If 5mg has not helped you then you can certainly increase the dose to 10mg and it is very much acceptable. The gastritis part can be treated with the help of anti acid medication like ranitidine or rabeprazole etc. headache if not severe can be managed with OTC tylenol. But 10 mg will surely benefit you. Further I request you to use all the steps of a good sleep hygiene:
1) Have some aerobic workouts during day preferably in the morning.
2) Have a light dinner.
3) Completely avoid coffee/tea/alcohol/energy drinks/coke/smoking.
4) Have a warm water bath before going to sleep.
5) Dont try very hard to go to sleep. If you are not sleepy then sit on a couch or sofa and do some reading and go to the bed only when you are sleepy.
6) Avoid watching tv or working on laptop/computer or bright screens at night.
7) Keep the lighting of your bedroom dim and make your bed every morning after you wake up so that you get a cozy bed to sleep at night.
8) Use your bedroom only for sleeping and resting and do not do any other work there.
9) Avoid afternoon nap for any reason.
If you still dont get sleep even with 10mg, do let me know.
Hope this helps,
In case if you have any further query, do let me know.
Kind regards


Patient replied :

I ended up going into mania. So they raised my seroquel to 400 mg now. I slept some, but am still agitated and stuff . I was wondering if it is possible that I was headd into mania for the past month when my insomnia started, and if that is what is causing he sleeping medicines not to work as well. I've been in mania before, because I have been bipola for 16 years. But the past 2 years since I startedthe seroquel xr Ihave been stable. My muscle pain went away with the trazodone. And headache and stmach pain isgone now to. But I haven't had anmajor changes or stress tto set me off, besides a surgery about a month ago taking my falopian tubes out, and a uterous ablasion. I am on disability for my bipolar. So i didn't knownif there as any non medication tips to help relieve my feelngs, and if there is anything that has to specifically happento causenyou to go into mania.


Expert:  Dr. Srikanth Reddy replied 3 Days.

Hello
A stressor is not essential for mania to occur. Yes you are right that the sleeplessness symptoms that you had could be a manifestation of mania. However in mania the sleep disturbance presents with reduced need for sleep rather than incomplete sleep.
There are no non-medical treatment for mania. Medicines are the only one option. Its good that the increase in the dose of seroquel is helping you. You may continue the same.
In case if you have any further follow-up query, do let me know.
Kind regards
Dr. Srikanth Reddy MD


Patient replied :

They raised my seroquel to 500mg now, because i am still manic. But I have noticed a decent increase in my sweating. And what seems like water weight gain, in the sense my wedding band has become tighter, and my hands seems alittle puffier. But i don't feel sick, or am having problems breathing, or notice an increase in my heart rate. I was just wondering if theses are symptoms of the increase in my seroquel, and if they are something I should worry about, or will they go away. My doctor also told me not to bother with my ambien because it won't do much good if I am manic. Is this true ?


Expert:  Dr. Srikanth Reddy replied 2 Days.

Hello,
Quetiapine can cause swelling with water retention. And quetiapine can also cause weight gain. Now this increase in the body mass with tightening of the wedding band can be due to the weight gain as well as due to water retention. Nothing to panic at this stage but keep monitoring your weight. If it keeps increasing over next 5-7 days then you need to see your doctor and get your quetiapine replaced with something more weight neutral like aripiprazole.
I disagree with your doctor as ambien can still be helpful. Sleep is essential for you or else you may get exhausted. Also do discuss about the possibility of prescribing you diazepam until you regain your natural sleep.
Regards


Patient replied :

I have gained and lost and gained and lost weight in the past year. I am overweight now. I have been eating healthier, and less, but not sure what causes the weight gain. I don't exercise like I should, but have been doing some. I have recently lost 4 pounds. It just concerns me that if by raising it I wil gain more weight. It seems to be harder to get it off. The seroquel has been the drug that kept me stable the longest, in 16 years, until now. I did take the 5oo mg last night, and took 5 mg of ambien, anyways. And managed to sleep 7 hours. So I am hoping this is a start to coming out of mania. I do feel alittle fatigued though but not sleepy. I was hoping this is normal.


Expert:  Dr. Srikanth Reddy replied 1 Day.

Hello
Seroquel can cause further weight gain and as the dose has been increased you can expect some add-on weight gain as well. Do continue your healthy life style practices. Topiramate can be a good option. This is a mood stabilizer and also reduces weight to some extent.
Do discuss this option with your psychiatrist.
Regards


Dr. Srikanth Reddy
Category: Sexologist
Experience: 
Doctor of Medicine (MD), Psychiatry Residency Program,2001 – 2012
M.B.B.S,Mahatma Gandhi Institute Of Medical Sciences, Sevagram

Certificate Course in sex Therapy and Counselling, Sexology and Counselling, A
Sexology,Medikon Sexual Sciences, Mumbai

Training in Advanced Neurology at a leading corporate hospital (CARE hospital) in Hyderabad

Child Psychiatry Training in National Institute of Mental Health and Neuro-Sciences, Bangalore

Sex Therapy and Counsellingat MEDIKON Sexual Sciences, Mumbai.
Dr. Srikanth Reddy and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.